Anyone had the experience of a probiotic making their horse spooky?
Sounds odd, but the horse in question was on digest-it and started acting increasingly spooky last year. Didn't associate the two at the time. Stopped feeding probiotic for about a year, horse's behavior improved. Started feeding digest-it again recently. Horse has reverted back to spooky behavior.
It may be completely unrelated but the timing has me thinking...
PA, where the State motto is: "If it makes sense, we don't do it!".
No, it's not at all odd to tell you the truth.
Probiotics are intended to help the digestion of the feedstuffs the horse is getting. Horse is getting more out of what it's eating and it could very well be too many calories now. That's why I tell people that they may be able to cut back on the amount of feed they're giving after the horse has been on probiotics for two or three weeks as the horse generally starts packing on the pounds.
It's not really the probiotic that's making the horse goofy it's just that the calories the horse has been consuming is now more available and digestible....
If your horse needs the probiotics you can cut back on some of the feed or add magnesium to the diet to compensate for the spookiness....
"I'm not much into conspiracy theories, but if everyone thinks alike you don't need a plot...." comment I read on a Yahoo board years ago--but it still rings true!